Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 104, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 19, 2017, 7:53 AM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Jun 19, 2017, 10:23 AM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 7:53 AM CDT (12:53 UTC)
- In effect from
- Jun 19, 2017, 10:23 AM CDT
- Expired
- Jun 20, 2017, 3:00 PM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Napoleon (NAPM7). The gauge peaked at 16.75 ft at Jun 19, 2017, 8:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
227
WGUS43 KEAX 191253
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
753 AM CDT Mon Jun 19 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-107-177-201253-
/O.NEW.KEAX.FL.W.0104.170619T1523Z-170620T2000Z/
/NAPM7.1.ER.170619T1523Z.170619T1800Z.170619T2000Z.UU/
753 AM CDT Mon Jun 19 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Napoleon.
* until Tuesday afternoon.
* At 7:00 AM Monday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 17.1 feet by this afternoon. The river will fall
below flood stage by late this afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 16.9 Mon 07 AM 17.1 this afternoon
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$1 follow-up statement
001
WGUS83 KEAX 191909
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
209 PM CDT Mon Jun 19 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-107-177-191939-
/O.CAN.KEAX.FL.W.0104.000000T0000Z-170620T2000Z/
/NAPM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
209 PM CDT Mon Jun 19 2017
The Flood Warning is cancelled for
The Missouri River at Napoleon.
* At 2:00 PM Monday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.9 feet. The
river will continue to fall to 15.2 feet by Tuesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 16.7 Mon 02 PM 16.4 this evening
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:30 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 19, 6:30 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 630 AM CDT Mon Jun 19 2017 .Discussion... Issued at 323 AM CDT MON JUN 19 2017 Northwest flow prevailing over the region this morning as a closed low spins south of Hudson Bay and upper ridging builds across the American West. Latest water vapor imagery showing a host of weak shortwave disturbances embedded within this flow, which combined with weak 850-700 moisture convergence across northern Kansas and southern Nebraska, is leading to light precip development across the Central Plains this morning. Based on latest radar trends, have included a morning sprinkle mention for the western third of the fcst area. Moving on to later today, models continue to show main shortwave trough passing off to our northeast by this afternoon, with various solutions offering light QPF across our region during peak heating. Considering much if not our entire area will be on the backside of the departing wave, not overly confident on the chances for measurable precipitation later today based on weak synoptic forcing. BUFKIT soundings from across the region also highlight a fairly dry low-level airmass, with just enough shallow midlevel moisture to get isolated shwrs going if we're lucky. In any event, have maintained slgt chc pops across the far northeast where slightly better forcing will exist. Warm air advection to become better established across the region on Tuesday as surface high pressure slides off to our southeast. As this occurs, high pressure building into the upper Midwest will send a weak frontal boundary south towards our area, with latest model runs suggesting possible precip development by Tuesday afternoon. Despite decent shear values aloft, area fcst soundings show weak instability which may be enough to limit severe wx concerns. Exact placement of frontal boundary by late afternoon remains in question with the NAM currently the furthest southward solution. In any event, have increased pops to slgt chc as far south as the I-70 corridor for now. Tuesday will definitely be warmer with upper 80s returning to much of the area. Aforementioned boundary to lift back north as a warm front early Wednesday morning with even warmer conditions expected by afternoon as region becomes entrenched in a warm sector airmass. Northern stream energy passing along the U.S./Canadian border will help send a cold front south towards our area Wednesday night and Thursday. Its possible models are overdoing the QPF as surface ridging extending from the Ozarks into the Arklatex region just north of the land falling tropical system across the western Gulf may limit moisture return further north into our area. Beyond this, precip chances look to increase as we head into Friday/early Saturday as moisture laden outflow from decaying tropical feature across the Deep South begins to interact with a stalled surface boundary across our area. This looks to be short lived however as high pressure building into the upper Midwest once again should eventually send the front south sometime on Saturday. If this occurs as advertised, an eventual drying trend along with below normal temperatures should be in store for the area. && .Aviation...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 630 AM CDT MON JUN 19 2017 VFR conditions expected through the forecast period with BKN cigs of roughly 11 kft this morning eventually lowering to about 7 kft by afternoon. SW winds this morning will eventally shift to the northwest and increase to near 10 kts this afternoon as high pressure slides to the southeast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...32
Hazardous weather outlook, Jun 19, 4:57 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Mon Jun 19 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Mon Jun 19 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm chances and hotter conditions will return Wednesday and continue through the remainder of the work week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.